Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 72, NWS Morristown, TN

April 19, 2006Hawkins County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 19, 2006, 5:22 AM EDT for Hawkins County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 5:22 AM EDT (09:22 UTC)
Expired
Apr 19, 2006, 5:45 AM EDT
In force
23 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hawkins County, TN

The radar

The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 3:39 AM EDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:16 AM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 19, 2:16 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 AM EDT WED APR 19 2006

.SHORT TERM (TONIGHT THROUGH SATURDAY)...
EXTRAPOLATION OF THE CONVECTION IN IL BRINGS IT TO OUR NORTHWEST
COUNTIES AROUND 14Z. EXPECT THAT THIS CONVECTION WILL BE SUSTAINED
AS IT MOVES SOUTHEAST ALONG A BOUNDARY WHICH STRETCHES FROM BETWEEN
TRI AND TYS TO WRN KY AND SRN IL. THE MODELS SEEM TO HAVE A DECENT
HANDLE ON THIS CONVECTION...AND TAKE IT ACROSS OUR NORTHERN HALF
THIS MORNING ALONG AND NORTH OF THE BOUNDARY. TO THE SOUTH OF THE
BOUNDARY...THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE WITH
HEATING...AND MODELS SHOW SURFACE-BASED CAPE EXCEEDING 3000 J/KG IN
THE SOUTH AND WEST WITH NO CAP. EXPECT THAT OUTFLOW BOUNDARIES FROM
THIS MORNINGS CONVECTION IN THE NORTH WILL HELP INITIATE ADDITIONAL
THUNDERSTORMS ACROSS THE SOUTH THIS AFTERNOON. GIVEN THE GOOD
INSTABILITY IN THAT AREA...THERE WILL BE A THREAT OF SEVERE
WEATHER...PRIMARILY HAIL AND POSSIBLY STRAIGHT-LINE WINDS. WILL
ISSUE AN SPS AND MENTION HAIL/WINDS IN ZONES. WITH A RIDGE BUILDING
ALOFT THE STORMS SHOULD END SOON AFTER SUNSET.

AS THE RIDGE AXIS SHIFTS EAST...UPPER DIVERGENCE INCREASES ALONG
WITH LOW LEVEL THETA-E ADVECTION ON THURSDAY. MODELS INDICATE GOOD
INSTABILITY AGAIN IN THE AFTERNOON WITH DEWPOINTS IN THE 60S AND
HIGHS NEAR 80. WILL INCREASE POPS THURSDAY TO A CHANCE. BETTER
PRECIP CHANCES ARRIVE ON FRIDAY AHEAD OF A DEEPENING LOW PRESSURE
SYSTEM MOVING NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY AND INTO
THE OHIO VALLEY. SURFACE FRONT AND UPPER TROUGH PASSAGE OCCUR
BETWEEN 06Z AND 12Z SATURDAY. WILL RAISE POPS TO LIKELY FRIDAY
AFTERNOON THROUGH EARLY SATURDAY MORNING.

.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
A CLOSED UPPER LOW MOVES SOUTHEAST OUR OF CANADA AND INTO THE GREAT
LAKES REGION ON SUNDAY. COOLING TEMPS ALOFT ALONG WITH A JET STREAK
AND AND VORT MAX MAY BRING A CHANCE ON SHOWERS ON SUNDAY AFTERNOON.
DRIER AND COOLER AIR WORKS ITS WAY SOUTH ON MONDAY AS THE LOW TRACKS
ACROSS NEW ENGLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN            84 64 81 61 / 70 20 40 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 78 62 81 60 / 70 20 40 20
OAK RIDGE, TN                      76 61 80 59 / 70 10 40 20
TRI CITIES AIRPORT, TN             73 55 78 56 / 70 10 40 20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS

In the hours before

Special weather statement, Apr 19, 2:31 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 AM EDT WED APR 19 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191500-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
131 AM CDT WED APR 19 2006 /231 AM EDT WED APR 19 2006/

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
KENTUCKY AND INTO NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THIS
MORNING. A FEW OF THE STORMS MAY BE SEVERE...WITH THE MAIN THREAT
BEING LARGE HAIL. THESE THUNDERSTORMS ARE EXPECTED TO AFFECT THE
AREA BETWEEN 9 AM AND 12 PM.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE SOUTHERN AND CENTRAL TENNESSEE VALLEY. DAYTIME
HEATING ALONG WITH DEWPOINTS IN THE LOWER TO MIDDLE 60S WILL CREATE
AN UNSTABLE ATMOSPHERE FAVORABLE FOR STRONG TO SEVERE
THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE SEVERE THUNDERSTORMS
WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND SOUTHERN TENNESSEE
VALLEY. THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING
STRAIGHT-LINE WINDS ALSO POSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:08 AM EDTSevere Thunderstorm WarningMRXGrainger37 min
Apr 19, 3:47 AM EDTSevere Thunderstorm WarningMRXGreene28 min
Apr 19, 3:59 AM EDTSevere Thunderstorm WarningMRXGrainger46 min
Apr 19, 4:15 AM EDTSevere Thunderstorm WarningMRXClaiborne30 min
Apr 19, 4:35 AM EDTSevere Thunderstorm WarningMRXHancock40 min
Apr 19, 5:11 AM EDTSevere Thunderstorm WarningMRXGreene49 min
Apr 19, 7:59 AM EDTSevere Thunderstorm WarningMRXScott37 min
Apr 19, 8:22 AM EDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie53 min
Apr 19, 8:32 AM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Union43 min
Apr 19, 8:43 AM EDTSevere Thunderstorm WarningMRXRhea32 min
Apr 19, 8:59 AM EDTSevere Thunderstorm WarningMRXHamilton61 min
Apr 19, 9:06 AM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, Sevier54 min
Apr 19, 9:20 AM EDTSevere Thunderstorm WarningMRXSequatchie25 min
Apr 19, 9:30 AM EDTSevere Thunderstorm WarningMRXBradley60 min
Apr 19, 9:34 AM EDTSevere Thunderstorm WarningMRXCocke26 min
Apr 19, 9:37 AM EDTSevere Thunderstorm WarningMRXMarion53 min
Apr 19, 9:44 AM EDTSevere Thunderstorm WarningMRXGreene25 min
Apr 19, 10:00 AM EDTSevere Thunderstorm WarningMRXHamilton30 min
Apr 19, 10:29 AM EDTSevere Thunderstorm WarningMRXMarion24 min
Apr 19, 10:09 AM EDTSevere Thunderstorm WarningMRXCherokee, Clay36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.